Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Lipids
Apr 24, 2002

Hello: I have a frustrating situation. I am currently on agenerase, ziagen, ddi and norvir. My viral load is undetectable and my t-cell count is 220. I have been HIV positive for 11 years. Here is my problem---while my VL and t-cells seem to be stable, my cholesterol is over 800 and my triglyerides and in the 1000 range. I haven tried lipitor and pravachol, but it doesn't even put a dent in those numbers. When I went off all meds about 3 months agao, my cholesterol returned to normal, but my t-cells went down to 75 and my VL went to 30,000. I had a phenotype test and I'm resistant to ddc, viracept, 3tc, viramune and sustiva. My doctor is pretty convinced the PIs are the problem...can I safely take just the DDI and ziagen and still keep my numbers? Although my HIV seems to be in contro, I don't want to drop dead of a stroke or heart attack at 36! Thanks!

Response from Dr. Henry

I would not be comfortable with just ddI and ziagen to control your HIV. You probably need a Protease Inhibitor. Much of your cholesterol likely is triglyceride rich fragments. Fenofibrate and niacin as well as careful diet intervention may be helpful (I would recommend a low-strength aspirin). If you can hold on for a while atazanavir will likely approved later this year and it has little effect on lipid levels (atazanvir and saquinavir can be combined as a once a day regimen with minimal effect on lipid levels). KH



Previous
AIDS Wasting
Next
clinical trials

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement